Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 9, 2000, 12:48 AM CDT for Itasca County, Koochiching County, Minnesota. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 2000, 12:48 AM CDT (05:48 UTC)
- Expired
- Jun 9, 2000, 1:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
Counties Itasca County, MN, Koochiching County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 1:15 AM CDT | Thunderstorm Wind 50 E | Keewatin, MN | Trees were blown down. The wind speed is estimated. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 5.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 090550 SVRDLH MNC061-071-090645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 1248 AM CDT FRI JUN 9 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ITASCA COUNTY IN MINNESOTA * UNTIL 145 AM CDT * AT 1248 AM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL ALONG A LINE EXTENDING FROM 26 MILES WEST OF ORTH TO 8 MILES SOUTHWEST OF INGER...OR ALONG A LINE EXTENDING FROM 20 MILES NORTH OF BEMIDJI TO 32 MILES NORTHWEST OF GRAND RAPIDS...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROSY AROUND 1255 AM CDT INGER AROUND 100 AM CDT ALVWOOD AROUND 105 AM CDT BOWSTRING LAKE AROUND 115 AM CDT MARCELL AROUND 120 AM CDT THIS IS A DANGEROUS STORM WITH GOLF BALL SIZE HAIL LIKELY...STAY INDOORS AWAY FROM WINDOWS. $$ DAP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:45 PM CDT, 10 hours 3 minutes earlier.
Area forecast discussion, Jun 8, 2:45 PM CDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 245 PM CDT THU JUN 8 2000 FORECAST CONCERN...SVR STORM CHCS TONIGHT AND TOMORROW NIGHT DISCUSSION...PLENTY OF ACTION TO DEAL WITH. ONGOING THUNDERSTORMS OVER SOUTHERN CWA IN RESPONSE TO STRONG 700H VORT. ALL MODELS PICKED UP ON IT...HOWEVER ETA IGNORES PRECIP. THIS VORT PROVIDED ENOUGH FORCING TO OVERCOME STRONG CAP. ALSO HAVE 500H VORT PROGRESSING ACROSS THE NORTH CWA RESULTING IN SHOWERS. IN LIGHT OF ONGOING STORMS HAVE DECIDED TO STAY WITH A NGM/AVN BLEND. PLENTY OF FORCING TONIGHT. MOISTURE CONVERGENCE IN RESPONSE TO A STRONG LLJ SHOULD INITIATE CONVECTION OVER CWA THAT WILL DRIFT EAST OVERNIGHT. STRONG ISENTROPIC LIFT ON 310 AND 315K SURFACES HELP AS WELL. ALSO HAVE JET SUPPORT BUT MODELS CONFUSED ON JUST HOW MUCH AND WHERE. WENT WITH THUNDERSTORMS LIKELY EVERYWHERE AND THREW IN SEVERE WORDING FOR SOUTHERN ZONES. FRIDAY COULD HAVE LINGERING TSTORMS IN NORTH AND EAST ZONES...BUT OTHERWISE OK. FRIDAY NIGHT MAIN ENERGY MOVES EAST. SHOULD AGAIN BE AN ACTIVE NIGHT WITH STRONG LLJ AND PVA. GUIDANCE TEMPS OK. SHOULD INITIATE LAKE BREEZE WITH STRONG EAST FLOW. .DLH...NONE. DRN/TAP
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:00 AM CDT | Severe Thunderstorm Warning | DLH | Lake | 45 min |
| Jun 9, 2:25 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 50 min |
| Jun 9, 3:30 AM CDT | Severe Thunderstorm Warning | DLH | Lake | 60 min |
| Jun 9, 3:48 AM CDT | Severe Thunderstorm Warning | DLH | Cook | 57 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.